Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
UrbanBebegurl

Success with Minocycline?

Recommended Posts

Hi smile.gif I have mild-moderate acne that comes and goes a lot. My dermatologist has just put me on Minocycline because Retin-A Micro alone wasn't helping as much as I would have liked.

Has Minocycline been effective for any of you?? How long until you noticed visible changes/results?

I really hope it can help me :

Share this post


Link to post
Share on other sites

I was just put on Mino with Brevoxyl cream 5 days ago...I was clear in 2 days!! The main side effect with the mino is dizziness/headache - it kinda feels like your sinuses are bugging you but its tolerable.

Share this post


Link to post
Share on other sites

Couple of weeks on mino and I thought it wasn't doing anything, then after 6 weeks I saw dramatic clearing, but I was using the regimen at the same time.

Share this post


Link to post
Share on other sites

Hi!

I was given Mino a long time ago, and I love that stuff. At first I was little woozy, and when I stood up too quickly, it felt like I was gonna fall over.

Otherwise I was completely fine. The only thing I had trouble with is remembering not to take/eat certain things (ie: dairy products) for an hour prior, or afterwards. But it worked so amazing for me.

That and Tazorac made me perfectly clear, and for a long time...and well...it's still working! I also found when I got a zit, the redness (and the zit) went away very quickly.

It does make you photosensitive, and you should be wear sunscreen anyway!

hths

Share this post


Link to post
Share on other sites

I have been taking mino for about 10 days now, i have mild acne and only have a couple of active spots, the rest are red marks. Hopefully mino will stop me breaking out in the future. Is it worth doing the regimen along side taking mino?

My only worry is that is that i want to know what is working and if i run both treatments along side each other i may be know which one is doing the work?

Any advice appreciated.

Share this post


Link to post
Share on other sites

if you get headaches it means your brain is becoming swollen, thats what it says on the the package, they gave me it and i opted not take it for that reason as i get headaches a lot and i would never know if it happened to me, so maybe ask your derm pal?

Share this post


Link to post
Share on other sites

Mino causes a benign increase in intercranial pressure...that's what the headaches are from, the brain is not swelling though. but yeah, if you get headaches alot that would bug me too...I've been a bit woozy lately and a little dizzy, I know that Mino can affect your vestibular system and throw off your sense of balance. For those of you out there who are on Mino or have tried it how long does this last - the dizziness & headaches?

Share this post


Link to post
Share on other sites

NO. Minocycline didnt work for me. It will work for some people, but eventually your body will create a resistance to it, it will be of no use, and you will start breaking out again.

Share this post


Link to post
Share on other sites

I've just finished a 6 month course of minocin and it cleared me within say a week to 2 weeks.After that I was clear for the prescribed time.If I got a spot it would go just as fast as it came and it was very much under control.

Minocin was the best drug I tried,and that included RoAc,which I was on before also.

Now that I have finished the Minocin..my skin seems to be changing and I have been breaking out heavily over the past week,including my scalp aswell.

Im guessing that the changes are the cause of this.

Would anyone know if this is normal when finished a course to break out again?

Is it just a minor set back,or am I right back where I started ?

Share this post


Link to post
Share on other sites

My doctor just prescribed me to Minocycline. I've been taking it for about 2-3 weeks once a day (AT NIGHT).

So the question is If i should be taking it twice a day????? Like in the morning as well????

Share this post


Link to post
Share on other sites

Hi,

Been on mino for 2 weeks, am 100% clear on face (still plenty of red marks though) with one or two spots on my back. I do get light headed feelings now and then but nothing major. The first couple of days I felt very wierd, but my body has adjusted.

Share this post


Link to post
Share on other sites

well so far so good...it's only been 4 days and my skin is totally clear aside from some marks from a previous breakout.

Has anyone NOT broken out badly again once they stopped taking mino??

I am currently taking it twice a day (morning and night) for 10 days then I am supposed to take it once a day after that. Is it better to take the once a day dose in the morning or at night?

Share this post


Link to post
Share on other sites

Mino worked for me, however, I remember while I was on it, my redmakrs stopped healing. The healing resumed when I stopped taking it.

Share this post


Link to post
Share on other sites

well mino cleared me up ..( i was on it for 4 months) and i also used retin-a ...the only bad thing about it..after i stopped using it i broke out even worse then before and also my vvery very clear chest and back suddenly bacame acne prone!!! I heard this with a lot of people so i would ask my derm....But if its working for you then thats great!!!

Share this post


Link to post
Share on other sites
hmm : has anyone NOT broken out badly AFTER they stopped taking minocycline???

Share this post


Link to post
Share on other sites
hmm : has anyone NOT broken out badly AFTER they stopped taking minocycline???

I took it for a long time and when I stopped, I didn't break out badly. I took it for so long I don't think it was even working for me anyway.

Share this post


Link to post
Share on other sites

I was on it for about 3 yrs...But I would say the last year or so it just plain didn't work and I had adverse side effects. My doc told me to stop taking them and that was it. I just stopped one day.

I don't think your acne will get worse than it was before taking it, if that is what you are worried about. I think your skin goes back to it's usual state.

Share this post


Link to post
Share on other sites
I was on it for about 3 yrs...But I would say the last year or so it just plain didn't work and I had adverse side effects.  My doc told me to stop taking them and that was it.  I just stopped one day.  

I don't think your acne will get worse than it was before taking it, if that is what you are worried about.  I think your skin goes back to it's usual state.

Share this post


Link to post
Share on other sites

If it works for you, enjoy having clear skin as long as it works. That is my suggestion. For all you know, by the time you stop it, your skin may be cleared up on its own...It should not be worse than it was when you started anyway.

Share this post


Link to post
Share on other sites
If it works for you, enjoy having clear skin as long as it works.  That is my suggestion.  For all you know, by the time you stop it, your skin may be cleared up on its own...It should not be worse than it was when you started anyway.

Share this post


Link to post
Share on other sites

Yep, if your skin is already clear, then I say go out and have a good time and don't worry about what happens when you stop taking it!

I've never heard that it can cause your skin to get worse after you stop it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×